Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 4:48 PM CDT for Bowie County, Red River County, Texas; Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 10, 2017, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -631 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS54 KSHV 102148
SVRSHV
ARC081-133-OKC089-TXC037-387-102245-
/O.NEW.KSHV.SV.W.0081.170410T2148Z-170410T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
448 PM CDT MON APR 10 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Western Little River County in southwestern Arkansas...
Southwestern Sevier County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
Southeastern Red River County in northeastern Texas...
* Until 545 PM CDT
* At 447 PM CDT, a severe thunderstorm was located 12 miles northeast
of Boxelder, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
De Queen, Ashdown, Clarksville, Horatio, Foreman, Boxelder, Wilton,
Winthrop, Arkinda, Avery, Annona, Haworth, Moon, Cerrogordo,
Beaverdams, Goodlake, Central, Goodwater, Shinewell and Arden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3344 9491 3368 9512 3411 9440 3368 9409
TIME...MOT...LOC 2147Z 244DEG 49KT 3364 9479
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:15 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 10, 4:15 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 415 PM CDT Mon Apr 10 2017 .DISCUSSION... A quiet morning has quickly transitioned into an active afternoon with increasingly unstable conditions expanding eastward ahead of a cold front advancing across east central Texas and beginning to near our northeast Texas zones along I-30 and north into southeast Oklahoma. This is where we have already begun to see convection firing this afternoon with a few strong to severe storms advancing northeast generally along I-30. Hail has been the primary culprit thus far, and that trend will continue into the late afternoon and early evening hours with damaging wind threat becoming more likely as we go later into the evening. This threat will expand farther east to encompass the northwest half of our region including much of southwest Arkansas, extreme northwest Louisiana, and upper two thirds of northeast Texas. The general consensus among short range model progs is a linear complex will develop later this evening, thus the transition to more of a damaging wind threat. The severe threat will likely diminish after midnight as we lose the upper forcing and dynamics with the surface front stalling west of our region. Heavy rainfall does not appear to be a significant threat for our region, but we will also be monitoring the potential as well as the severe threat through this evening into the overnight hours with 1-2 inches of rainfall common for a good chunk of the region with isolated higher amounts possible. The threat of rain will continue through mid week as the front lingers before getting a secondary push southeastward on Tuesday through early Wednesday. Additonal rainfall amounts are expected to be around an inch or less through early Wednesday. The rest of the week from Wednesday afternoon through Friday looks mostly dry with weak upper level ridging setting up across the region. This ridge will begin to shift east by late Friday into the weekend with the chance of showers and thunderstorms slowly creeping back into the forecast for Easter weekend ahead of the next frontal boundary. At this point, the weekend certainly doesn't look like a washout but the threat of isolated convection will exist as Gulf moisture increases and weak upper disturbances transition east in SW flow aloft. Rain chances will likely increase more so heading into early next week with the front inching closer to the region before stalling and lifting back north by the middle of next week. This will generally spell above normal temperatures for much of the forecast period with daytime highs in the 70s and 80s while overnight lows will mainly run in the 60s. && .PREV DISCUSSION... /issued 1229 PM CDT Mon Apr 10 2017/ AVIATION... Still dealing with MVFR ceilings at the TYR/LFK/GGG terminals as of 17z with other terminal locations seeing ceilings near or above 5kft. Slightly deeper low level moisture exits across our western terminals even though ceilings will likely become VFR across these terminals as well later this afternoon. Much advertised cold front currently across portions of NE OK into NC TX will continue moving slowly south and east this afternoon through tonight approaching the I-30 Corridor in the 03-06z timeframe. Vigorous convection is expected to develop along this boundary later this afternoon just to our west with the convection likely developing in advance of the cold front, affecting the TYR/GGG/TXK and LFK terminals near or before 03z this evening and likely influencing the SHV/ELD terminals near or just beyond 03z as well. Strong damaging wind gusts along with large hail will be the primary threats with this convection later this afternoon through the evening and overnight hours. There should be a weakening trend to the convection after midnight as the storms try to move towards the MLU terminal. The front will stall to our northwest overnight tonight as a prefrontal trough will become the dominant feature overnight allowing the convection to spread eastward. Have introduced wind gusts upwards of 40kts at terminal locations where the strongest storms should be time wise later this evening and overnight along with a return to MVFR/IFR ceilings in and out of convection with limited visibilities. Conditions on Tue are very uncertain as there will likely be some ongoing scattered convection across our terminal airspace but coverage does not warrant any more than a VC mention this far out in the forecast. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 61 79 / 60 60 30 20 MLU 62 76 60 79 / 20 60 50 20 DEQ 59 72 56 75 / 80 40 10 20 TXK 62 70 58 76 / 80 60 20 20 ELD 62 71 59 77 / 60 60 40 20 TYR 63 74 61 78 / 80 50 20 20 GGG 63 74 61 78 / 80 50 20 20 LFK 65 78 62 82 / 60 50 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Mon Apr 10 2017 ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A slight risk for severe thunderstorms will increase with mid to late afternoon heating, possibly leading to some isolated large hail. As thunderstorm coverage increases with a front approaching, clusters of thunderstorms may produce a damaging wind threat as well. The activity may merge into a broken line, but the cold front is fairly weak. The severe threat will lessen overnight as the front becomes stationary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late today and evening. LAZ005-006-012>014-017>022-111715- Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... A few isolated thunderstorms may be possible this afternoon. The evening hours will see thunderstorms continue to expand across the region up until about midnight. Movement of thunderstorm activity will slow its eastward progression and weaken as the cold front becomes stationary later tonight just west of the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms may be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:10 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 37 min |
| Apr 10, 4:44 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Apr 10, 5:31 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| Apr 10, 5:42 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Apr 10, 5:54 PM CDT | Special Weather Statement | SHV | Camp, Morris, Titus | 51 min |
| Apr 10, 6:45 PM CDT | Special Weather Statement | SHV | Camp, Morris, Titus | 45 min |
| Apr 10, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 3 more | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.